MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47942
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, during an embolization procedure, a micropuncture transitionless access set's wire was stuck in the needle.Ultrasound guided access was obtained via the groin.Blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.Another micropuncture set was used to complete the procedure successfully, with no harm to the patient.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Upon return and initial evaluation of the complaint device, the wire guide was unraveled.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H.3.: device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, during an embolization procedure, a micropuncture transitionless access set's wire was stuck in the needle.Ultrasound guided access was obtained via the groin.Blood return was noted upon insertion of the access needle, prior to advancement of the wire guide.Another micropuncture set was used to complete the procedure successfully, with no harm to the patient.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Upon return and initial evaluation of the complaint device, the wire guide was unraveled.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted, as well as a supplier investigation.The complaint device was returned to cook for investigation.The wire, which was stuck in the needle, was unraveled.The wire was removed from the needle.The outer diameter of the wire measured within specification.The inner diameter of the needle could not be determined due to the presence of biomatter.A document-based investigation evaluation was performed.A review of the device history record found no relevant discrepancies on the final or sub-assembly lots.A review of complaint history found one relevant complaint on the lot; however, the investigation is ongoing, and there is no evidence that the device was manufactured out of specification.The product ifu states ¿caution: do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.¿ a supplier investigation was conducted on the wire.The supplier found no evidence that the device was manufactured out of specification; however, the supplier identified potential process improvements.Cook will continue to work with the supplier to ensure manufacturing processes are adequate.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, supplier investigation, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to design or manufacturing, contributed to this event.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23645383
Report Number1820334-2025-01466
Device Sequence Number9829853
Product Code DYB
UDI-Device Identifier00827002479425
UDI-Public(01)00827002479425(17)280710(10)16689893
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K240589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47942
Device Catalogue NumberMPIS-401-NT-SST
Device Lot Number16689893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown